Texas, 2015

Tornadoes and Hail in Texas, April 16, 2015

April 16, 2015 · NWS AMA · 46 events in 10 counties and zones

An approaching weather system interacted with a moist and unstable environment over the Texas Panhandle resulting in one of the most significant severe weather episodes of the 2015 spring season. The majority of the severe weather occurred across the eastern half of the Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

An approaching weather system interacted with a moist and unstable environment over the Texas Panhandle resulting in one of the most significant severe weather episodes of the 2015 spring season. The majority of the severe weather occurred across the eastern half of the Panhandle. Numerous hail events occurred with hail up to the size of baseballs and slightly larger occurring in the most intense supercell thunderstorms. In some cases storms were very efficient hail producers and accumulation of hail several inches deep occurred. A total of six tornadoes were identified by storm spotters, storm chasers, public officials and through official National Weather Service damage surveys.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 16, 12:01 PM CST, 53 minutes earlier.

Area forecast discussion, Apr 16, 12:01 PM CST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
101 PM CDT THU APR 16 2015

.UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION.

&&

.AVIATION.../18Z TAFS/
VCSH AND EVENTUALLY VCTS WILL MOSTLY IMPACT KAMA AND KGUY THROUGH
05Z WITH THE BEST TIME FRAME FOR TS BEING 20Z-00Z. AT THIS TIME...TOO
DIFFICULT TO PINPOINT A TS OCCURRENCE ALTHOUGH IF ONE OCCURS AT TAF
SITE...WIND GUSTS OVER 40KTS AND SMALL HAIL WOULD BE POSSIBLE AS WELL
AS LOWER VISIBILITIES WITH THE HEAVIEST RAINFALL. THINK TS WILL MOVE
OFF TO THE EAST BY 00Z...WHICH IS WHERE BEST CHANCES FOR SEVERE
THUNDERSTORMS WILL BE. MVFR/IFR CEILINGS WILL DEVELOP AFTER
04Z...MAINLY AT KAMA AND KGUY WITH CEILINGS MIXING OUT BY 13Z.

KH

&&

.DISCUSSION... /ISSUED 1150 AM CDT THU APR 16 2015/

UPDATE...

WE WILL PERFORM A SPECIAL BALLOON RELEASE AT 18Z. INITIAL CONCERN IS
WEAK COLD FRONT MOVING SOUTHEAST ACROSS THE WESTERN PANHANDLES AND
ONGOING CLOUDS/SHOWERS IN THAT AREA. FURTHER EAST WITH LESS CLOUD
COVER SURFACE DIABATIC HEATING AND SOUTHEASTERLY LOW LEVEL MOIST
ADVECTION IS OCCURING. 12Z OBSERVED KAMA SOUNDING MODIFIED FOR EXPECTED
AFTERNOON TEMPERATURE YIELDS MODERATE SURFACE BASED INSTABILITY. ONE
OF THE BIGGEST UNCERTAINTIES NOW IS TO WHAT DEGREE WE MIX OUT AND
IMPLICATIONS THAT WILL HAVE FOR INSTABILITY. MOISTURE IS PROBABLY
QUITE SHALLOW BUT MODEL FORECAST SOUNDINGS SHOW DEEPENING WITH TIME.
LATEST WEST TEXAS MESONET OBS SHOW LOW 60 DEGREE SURFACE DEW POINTS
UP STREAM IMPINGING ON THE SOUTHEAST PORTION OF THE FORECAST AREA.
RAP AND OTHER SHORT RANGE GUIDANCE SEEM TO BE TOO WEAK AND SLIGHTLY
MISPLACED WITH SURFACE LOW DEEPENING OVER NORTHEAST NEW
MEXICO...HENCE MORE SIGNIFICANT ISOLLOBARIC RESPONSE AND LOW LEVEL
MOISTURE SEEN IN REGIONAL OBSERVATIONS.

CURRENT THINKING IS THAT CONVECTION OVER THE WESTERN PANHANDLES WILL
CONTINUE TO DEEPEN INTO EARLY AFTERNOON WITH MORE ROBUST CONVECTION
EVOLVING OVER THE EASTERN EDGE OF THIS AREA MOVING INTO THE CENTRAL
PANHANDLES THROUGH THE EARLY AFTERNOON. ADDITIONAL CONVECTIVE
INITIATION MAY OCCUR FURTHER EAST AS WELL. STORM MOTIONS WILL BE
NORTHEASTERLY AT AROUND 25 KNOTS. WITH SUCH LOW FREEZING LEVELS
AROUND 8500 FEET AND STEEP MID LEVEL LAPSE RATES...LARGE HAIL WILL BE
THE MAIN THREAT ALONG WITH DAMAGING WINDS. THE BEST CHANCE OF A
TORNADO WILL BE LATER THIS EVENING AS LOW LEVEL MOIST ADVECTION
CONTINUES AND LOW LEVEL JET STRENGTHENS RESULTING IN STRONGER 0-1KM
SHEAR.

ANOTHER CONCERN IS DURATION. WITH LOW LEVEL THETA-E ADVECTION
CONTINUING INTO THE EVENING SO WILL THE THREAT OF CONVECTION. A
MARGINAL SEVERE WEATHER THREAT MAY PERSIST INTO THE NIGHT.

BRB

PREV DISCUSSION... /ISSUED 530 AM CDT THU APR 16 2015/

DISCUSSION...
POTENTIAL FOR SEVERE THUNDERSTORM THIS AFTERNOON AND EVENING REMAINS
PRIMARY ISSUE OF CONCERN WITH THIS FORECAST.

CLOSED 500 MB LOW CURRENTLY NEAR 4-CORNERS WILL BE A DOMINATING
INFLUENCE ON PANHANDLES WEATHER FOR THE NEXT FEW DAYS.  DYNAMICS
FROM THIS SYSTEM HAS CREATED STRONG SOUTHERLY LOW-LEVEL FLOW...AS
SEEN IN KAMA VAD WIND PROFILE THROUGH THE NIGHT.  INFLUX OF GULF
MOISTURE WILL CAUSE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE BY
THIS AFTERNOON AND EVENING.  STRONG SHEAR EXPECTED TO DEVELOP...
PARTICULARLY ACROSS THE EASTERN HALF OF THE AREA.  SCATTERED TO
SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING.  HAIL TO
TENNIS BALL SIZE...GUSTS TO AROUND 70 MPH...AND ISOLATED TORNADOES
WILL ALL BE POSSIBLE.

POTENTIAL FOR DRY-SLOT TO MOVE INTO WESTERN SECTIONS ON FRIDAY AND
SATURDAY BEING STRONGLY SUGGESTED BY ALL MODELS.  THUS HAVE LOWERED
POPS IN WESTERN SECTIONS DURING THIS TIME FRAME.  DRYLINE WILL
LIKELY SHARPEN SUBSTANTIALLY OVER EASTERN SECTIONS...WITH GOOD
PROSPECTS FOR STRONG TO SEVERE THUNDERSTORMS BOTH DAYS.

BY SUNDAY...COLD AIR ALOFT WITH DEPARTING CLOSED LOW COULD CAUSE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS MAINLY NORTH AND
NORTHEAST PART OF FORECAST AREA.  THUNDERSTORMS BECOME MORE LIKELY
MONDAY NIGHT THROUGH TUESDAY NIGHT AS GULF EXPECTED TO REMAIN OPEN.
03

COCKRELL

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS MAY BRIEFLY DEVELOP ACROSS THE
EXTREME WESTERN PART OF THE TEXAS PANHANDLE LATE THIS AFTERNOON AS
DRY SOUTH SOUTHWEST WINDS INCREASE.  ELEVATED FIRE WEATHER CONDITIONS
MAY DEVELOP ON FRIDAY ACROSS THE WESTERN HALF OF THE PANHANDLES...
PARTICULARLY IN AREAS NOT RECEIVING WETTING RAINS TODAY AND TONIGHT.
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
SATURDAY THROUGH WEDNESDAY.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Apr 16, 4:19 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
519 AM CDT THU APR 16 2015

OKZ001>003-TXZ001>020-162115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
519 AM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED...WITH THE GREATEST
COVERAGE ACROSS EASTERN SECTIONS. SOME STORMS WILL LIKELY BECOME
SEVERE THIS AFTERNOON AND EVENING...WITH HAIL UP TO TENNIS BALL SIZE
AND DAMAGING WIND GUSTS UP TO 70 MPH. ISOLATED TORNADOES WILL ALSO BE
POSSIBLE...MAINLY ACROSS THE EASTERN TWO THIRDS OF THE PANHANDLES.

ELEVATED FIRE WEATHER CONDITIONS MAY BRIEFLY DEVELOP ACROSS THE
EXTREME WESTERN PART OF THE TEXAS PANHANDLE LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE
FRIDAY AFTERNOON AND EVENING AS WELL AS SATURDAY AFTERNOON AND
EVENING ACROSS MAINLY THE EASTERN HALF OF THE PANHANDLES. THE PRIMARY
HAZARDS WITH ANY STORMS THAT DEVELOP WILL BE HAIL UP TO HALF DOLLAR
SIZE AND WIND GUSTS AROUND 60 MPH.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES
SUNDAY THROUGH WEDNESDAY. THE THREAT FOR WIDESPREAD SEVERE WEATHER
DURING THIS TIME IS LOW.

ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY ACROSS THE
WESTERN HALF OF THE PANHANDLES...PARTICULARLY IN AREAS NOT RECEIVING
WETTING RAINS TODAY AND TONIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING...AS WELL AS POTENTIALLY ON FRIDAY...AND AGAIN ON SATURDAY.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS WESTERN PARTS OF
THE PANHANDLES SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS
THIS AFTERNOON AND ON FRIDAY.

COCKRELL

The radar

The Amarillo radar (KAMA), 64 km away, was scanning. The volume nearest the first event began at 18:55 UTC.

Open the radar archive at this moment

Event by event

39 hail, 6 tornado, 1 thunderstorm wind. Local standard time, as filed.

Hail, Hutchinson

When
April 16, 12:54 PM CST
Where
Hutchinson County, 6 mi ENE of Borger
Measured
2.75 in hail
Reported by
Storm Chaser
Coordinates
35.690, -101.276

A storm chaser reported baseball size hail 7 miles east-northeast of Borger via Spotter Network.

Hail, Ochiltree

When
April 16, 1:20 PM CST
Where
Ochiltree County, 5.53 mi S of Waka
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.200, -101.050

A trained spotter reported hail covering Highway 759 just east of Spearman. Hail size was estimated to be half dollars.

Hail, Carson

When
April 16, 1:25 PM CST
Where
Carson County, 0.89 mi SW of Pantex
Measured
1 in hail
Reported by
Public
Coordinates
35.320, -101.580

Quarter size hail was reported at Pantex.

Hail, Randall

When
April 16, 1:40 PM CST
Where
Randall County, 5.84 mi NW of Timbercreek Canyon
Measured
1.75 in hail
Reported by
Public
Coordinates
35.117, -101.883

The public reported golf ball size hail at South Western and Loop 335 in Amarillo.

Hail, Randall

When
April 16, 1:50 PM CST
Where
Randall County, 3.24 mi SSW of Amarillo
Measured
1.75 in hail
Reported by
Public
Coordinates
35.160, -101.850

The public measured 1.75 inch diameter hailstones at 46th and Washington in Amarillo.

Hail, Potter

When
April 16, 1:55 PM CST
Where
Potter County, 0.79 mi W of Amarillo
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.201, -101.834

Quarter size hail at South Buchanan and East 12th in Amarillo.

Hail, Potter

When
April 16, 1:55 PM CST
Where
Potter County, 2.19 mi SW of Amarillo
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.178, -101.848

Broadcast media reported quarter to golf ball size hail at 34th and Washington in Amarillo.

Hail, Potter

When
April 16, 1:55 PM CST
Where
Potter County, 1.93 mi SE of Amarillo
Measured
1 in hail
Reported by
Public
Coordinates
35.181, -101.795

Quarter size hail fell near 31st and South Grand in Amarillo.

Hail, Randall

When
April 16, 1:56 PM CST
Where
Randall County, 4.84 mi N of Lake Tanglewood
Measured
1 in hail
Reported by
Public
Coordinates
35.130, -101.780

Quarter size hail 5 miles north of Lake Tanglewood.

Hail, Randall

When
April 16, 1:57 PM CST
Where
Randall County, 4.38 mi SW of Amarillo
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.149, -101.866

Quarter size hail fell at 58th and Georgia in Amarillo.

Hail, Potter

When
April 16, 1:57 PM CST
Where
Potter County, 2.36 mi ESE of Amarillo
Measured
1.25 in hail
Reported by
Public
Coordinates
35.190, -101.780

Half dollar size hail fell at Interstate 40 and Eastern in Amarillo.

Hail, Potter

When
April 16, 2:00 PM CST
Where
Potter County, 1.13 mi E of Amarillo
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.200, -101.800

Golf ball size hail was reported at Interstate 40 and Osage in Amarillo.

Hail, Potter

When
April 16, 2:11 PM CST
Where
Potter County, 0.89 mi NE of (Ama)amarillo Intl A
Measured
1.75 in hail
Reported by
Official NWS Observations
Coordinates
35.230, -101.710

Meteorologists measured 1.75 inch diameter hail at the National Weather Service Office on English Road, 7 miles east-northeast of Amarillo. Minor damage to vehicles occurred.

Hail, Roberts

When
April 16, 2:33 PM CST
Where
Roberts County, 16.36 mi NNW of Codman
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
35.840, -100.906

A storm chaser reported 2 inch diameter hail 16 miles north-northwest of Codman via Spotter Network.

Hail, Carson

When
April 16, 2:35 PM CST
Where
Carson County, 1.49 mi NNW of Pantex
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.350, -101.580

Law enforcement measured hailstones one inch in diameter at Farm to Market 293 and County Road C, 2 miles north of Pantex.

Hail, Roberts

When
April 16, 2:40 PM CST
Where
Roberts County, 16.79 mi NW of Codman
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
35.840, -100.920

Ping pong ball size hail was reported 17 miles northwest of Codman in rural west-central Roberts County.

Hail, Roberts

When
April 16, 2:47 PM CST
Where
Roberts County, 18.59 mi NNW of Codman
Measured
1.75 in hail
Reported by
Public
Coordinates
35.880, -100.900

Golf ball size hail reported 23 miles north of Pampa.

Hail, Carson

When
April 16, 2:54 PM CST
Where
Carson County, Panhandle
Measured
1 in hail
Reported by
Public
Coordinates
35.350, -101.380

Quarter size hail fell in Panhandle, Texas.

Hail, Carson

When
April 16, 2:58 PM CST
Where
Carson County, Panhandle
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
35.350, -101.380

Half dollar size hail was observed and measured by an off duty National Weather Service employee at Euclid and 10th in Panhandle, Texas.

Tornado, Carson

When
April 16, 2:58 PM CST to 3:03 PM CST
Where
Carson County, 2.65 mi ENE of Conway to 4.83 mi ENE of Conway
Rating
EF0
Path length
2.25 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
35.220, -101.340

Storm chasers observed a non-mesocyclonic tornado near Conway. A National Weather Service damage survey found minor telephone pole damage. A damage rating of EF-0 was assigned to this tornado. Estimated peak winds were 70 mph.

Hail, Carson

When
April 16, 3:15 PM CST
Where
Carson County, 4.96 mi ESE of Panhandle
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
35.320, -101.300

Tennis ball size hail fell 5 miles east-southeast of Panhandle.

Hail, Carson

When
April 16, 3:28 PM CST
Where
Carson County, 0.89 mi SE of Skellytown
Measured
1.75 in hail
Reported by
Public
Coordinates
35.560, -101.170

Golf ball size hail was reported one mile south of Skellytown.

Hail, Carson

When
April 16, 3:30 PM CST
Where
Carson County, 9.13 mi ESE of Panhandle
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.300, -101.230

Large amounts of quarter size hail was reported 9 miles east-southeast of Panhandle, Texas, by a storm chaser via Spotter Network.

Hail, Gray

When
April 16, 3:50 PM CST
Where
Gray County, 0.89 mi NW of Pampa
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.540, -100.980

Quarter size hail was reported one mile southwest of Pampa.

Hail, Gray

When
April 16, 3:55 PM CST
Where
Gray County, 0.53 mi SSE of Pampa Lefors Arpt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.613, -100.996

Quarter size hail was reported at Pampa Airport.

Tornado, Gray

When
April 16, 3:58 PM CST to 4:04 PM CST
Where
Gray County, 15.86 mi W of Alanreed to 13.59 mi W of Alanreed
Rating
EF0
Path length
2.34 mi
Path width
30 yd
Reported by
Storm Chaser
Coordinates
35.239, -101.010

An EF-0 tornado caused minor damage between Boydston Road and Highway 70 south of Pampa. Estimated peak wind was 70 mph.

Tornado, Hemphill

When
April 16, 4:20 PM CST to 4:51 PM CST
Where
Hemphill County, 6.07 mi ENE of Gageby to 12.64 mi NE of Gageby
Rating
EF0
Path length
7.17 mi
Path width
75 yd
Reported by
Storm Chaser
Coordinates
35.649, -100.228

An EF-0 tornado was video documented northeast of Briscoe. No damage was reported.

Tornado, Roberts

When
April 16, 4:35 PM CST to 4:44 PM CST
Where
Roberts County, 4.82 mi ESE of Codman to 4.51 mi SSE of Miami
Rating
EF0
Path length
4.38 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
35.622, -100.667

A well photographed tornado occurred 5 miles east-southeast of Codman. No damage was reported. A damage rating of EF-0 was assigned to this tornado.

Hail, Roberts

When
April 16, 4:48 PM CST
Where
Roberts County, 5.77 mi SSE of Miami
Measured
3 in hail
Reported by
Storm Chaser
Coordinates
35.623, -100.590

Hail at least 3 inches in diameter was reported on Farm to Market Road 1268.

Tornado, Wheeler

When
April 16, 5:20 PM CST to 5:55 PM CST
Where
Wheeler County, 7.29 mi W of Kellerville to 6.79 mi ENE of Kellerville
Rating
EF0
Path length
14.05 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
35.362, -100.629

An EF-0 tornado with winds estimated to have peaked at 80 mph uprooted trees with numerous branches snapped. An old outbuilding was destroyed. Much of the path is rural making it difficult to determine whether or not the path was continuous. This was a well videographed tornado which became rain-wrapped.

Tornado, Wheeler

When
April 16, 5:22 PM CST to 5:35 PM CST
Where
Wheeler County, 3.95 mi E of Briscoe to 1.72 mi WNW of Allison
Rating
EF0
Path length
4.92 mi
Path width
70 yd
Reported by
Storm Chaser
Coordinates
35.585, -100.210

A second tornado occurred northeast of Briscoe. Xcel Energy reported damage to power poles. Winds are estimated to have peaked at 80 mph. A damage rating of EF-0 was assigned to this tornado.

Hail, Hemphill

When
April 16, 5:36 PM CST
Where
Hemphill County, 9.94 mi ENE of Gageby
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.660, -100.160

Golf ball size hail was reported 5 miles northwest of Allison.

Hail, Hemphill

When
April 16, 5:40 PM CST
Where
Hemphill County, 11.86 mi ENE of Gageby
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.710, -100.150

Quarter size hail was reported 8 miles north-northwest of Allison.

Hail, Hemphill

When
April 16, 5:45 PM CST
Where
Hemphill County, 14.62 mi E of Gageby
Measured
3.33 in hail
Reported by
Storm Chaser
Coordinates
35.630, -100.070

A storm chaser measured 3 1/3 inch diameter hailstones 2 miles northeast of Allison.

Hail, Wheeler

When
April 16, 5:46 PM CST
Where
Wheeler County, Kellerville
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
35.370, -100.500

Hail 1.75 inch to 2 inch diameter was reported in Kellerville.

Thunderstorm Wind, Wheeler

When
April 16, 5:47 PM CST
Where
Wheeler County, Kellerville
Measured
56 kt (64 mph) estimated gust
Reported by
Storm Chaser
Coordinates
35.370, -100.500

A storm chaser estimated 65 mph wind in Kellerville.

Hail, Donley

When
April 16, 6:05 PM CST
Where
Donley County, 0.57 mi E of Lelia Lake
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.900, -100.770

Quarter size hail was reported at Lelia Lake.

Hail, Wheeler

When
April 16, 6:06 PM CST
Where
Wheeler County, 6.2 mi SSE of Mobeetie
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.440, -100.380

Golf ball size hail was reported 6 miles west of Wheeler.

Hail, Gray

When
April 16, 6:34 PM CST
Where
Gray County, Mc Lean
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.230, -100.600

Quarter size hail fell in McLean.

Hail, Wheeler

When
April 16, 6:46 PM CST
Where
Wheeler County, 4.46 mi NW of Twitty
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
35.370, -100.280

Ping pong ball size hail was reported on Highway 83 by a storm chaser.

Hail, Wheeler

When
April 16, 6:49 PM CST
Where
Wheeler County, 0.89 mi SW of Wheeler
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.440, -100.280

Golf ball size hail fell in Wheeler.

Hail, Wheeler

When
April 16, 6:50 PM CST
Where
Wheeler County, 1.69 mi E of Wheeler
Measured
2.5 in hail
Reported by
Storm Chaser
Coordinates
35.450, -100.240

Tennis ball size hail was reported 2 miles east-northeast of Wheeler by a storm chaser.

Hail, Wheeler

When
April 16, 7:18 PM CST
Where
Wheeler County, 0.89 mi SW of Wheeler
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.440, -100.280

Quarter size hail was reported in Wheeler.

Hail, Carson

When
April 16, 9:56 PM CST
Where
Carson County, Panhandle
Measured
1 in hail
Reported by
Public
Coordinates
35.350, -101.380

Nickel to quarter size hail was reported in Panhandle.

Hail, Gray

When
April 16, 10:40 PM CST
Where
Gray County, 2.36 mi NNE of Pampa
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.560, -100.950

Golf ball size hail was reported one mile northeast of Pampa.

Hail, Donley

When
April 16, 11:12 PM CST
Where
Donley County, 6.9 mi ENE of Jericho
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.196, -100.802

Hail up to golf ball size was reported at the Gray County rest area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572777, 572770, 572771, 572792, 572795, 572774, 572775, 572793, 572773, 572780, 572794, 572778, 572776, 572830, 572781, 572783, 572787, 572784, 572796, 572835, 572797, 572798, 572799, 572806, 572807, 572836, 572840, 572839, 572808, 572837, 572843, 572810, 572816, 572819, 572811, 572813, 572815, 572814, 572817, 572820, and more.